Bipolar, Quetiapine & side effects

Like many days, I was thinking today long and hard about mental illness. How it infiltrates the body and gets deep into it before you even know what hits you.

You wake up one day and you don’t feel fine. You probably ignore it. How long does it take to develop a mental illness? A few months? A few years? Extenuating circumstances? What do you think?

I was obsessed, trying hard to search in my memory looking for the one moment where I became bipolar. Was it a moment to start with?

I recall anxiety, difficulty coping with everyday demands, depression, but I don’t recall mood swings. I also don’t recall a moment or an incident.

Mental illness is not a common cold. It creeped on me a little by little until I was totally submerged and couldn’t breathe. Only then did I know I was ill. I did not have the tools to detect it earlier. How about you?

This is why recovery is difficult. The longer the illness before detection and treatment (whatever the sort- especially if they screw you up) the longer the road to wellness.

Now am better. At least I know what is wrong with me. I am taking meds that work, albeit the fact that they do have side effects. There is no drug in this world that has no side effect.

My thyroid is inactive. So I take a lot and I mean A LOT of levothyroxine without much trouble. My main problem is Quetiapine of which I take 700 mg. I have gained so much weight on it and can’t lose it. It makes me lethargic, slow, drowsy, and I could sleep on it 14 hours plus naps minimum.

Yes I don’t have mood swings. Yes I am not anxious. Yes I am not depressed. Yes I am not hypomanic. But I have no initiative, my IQ is probably half what it was before, I am just plain yoghurt.

Yes I know all them drugs alienate you. But this one is so subtle. Or maybe it is the high dose that is making me unaware of how different I have become.

You know I just want to be me. I haven’t been me since 2016 when I was 36 and now am 39 and am still this other person I don’t know.

Do you feel the same? Are you on Quetiapine? Are you suffering from its side effects like me? Are you thinking of tapering off? Are you scared? Did you do it? Is the grass greener on the other side? Your experience is highly appreciated here from a fellow survivor to another

TBC

2 thoughts on “Bipolar, Quetiapine & side effects

  1. Hang on there! I know loads of people with bipolar and you wouldn’t notice them in the crowd. The only reason we get to know about it is when they tell it or their spouses do. Otherwise it’s unnoticeable. So things should fall into place sometime hopefully soon and u will live with it with the help of the right medication. Stay hopeful! The grass is indeed greener

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s